Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 18, 2013, 10:36 PM CDT for Marshall County, Republic County, Washington County, Kansas. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 10:36 PM CDT (03:36 UTC)
- Expired
- May 18, 2013, 11:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Marshall County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 117 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:40 PM CDT | TSTM WND DMG | 1 E Clifton, KS | REPORTS OF A HOUSE DESTORYED |
| May 18, 10:40 PM CDT | TSTM WND DMG | Palmer, KS | TREE BRANCHES DOWN |
| May 18, 10:57 PM CDT | TSTM WND GST 70 | 4 Sse Greenleaf, KS | PENNY SIZE HAIL WITH THE WINDS. |
| May 18, 11:00 PM CDT | TSTM WND DMG | Washington, KS | STRUCTURAL DAMAGE TO BUILDINGS IN TOWN |
| May 18, 11:00 PM CDT | TORNADO | 1 Ssw Washington, KS | EF0 TORNADO TOUCHED DOWN ON SOUTHWEST SIDE OF WASHINGTON. |
| May 18, 11:07 PM CDT | TSTM WND DMG | Bremen, KS | REPORTS OF POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 7:29 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4000 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KTOP 190336
SVRTOP
KSC117-157-201-190415-
/O.NEW.KTOP.SV.W.0028.130519T0336Z-130519T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARSHALL COUNTY IN NORTHEAST KANSAS...
EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1115 PM CDT
* AT 1030 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF CONCORDIA TO VINING TO
GREEN...AND MOVING NORTHEAST AT 45 MPH. IN ADDITION...A TORNADO
WARNING REMAINS IN EFFECT UNTIL 1045 FOR PORTIONS OF
WASHINGTON...REPUBLIC...CLAY...AND CLOUD COUNTIES.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...AGENDA...PALMER...CUBA...LINN...MUNDEN...GREENLEAF...
HADDAM...MORROWVILLE...NARKA...BARNES...MAHASKA...HANOVER...
HOLLENBURG AND BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4000 9673 3994 9669 3993 9669 3957 9696
3956 9736 3965 9737 3966 9768 4001 9754
TIME...MOT...LOC 0335Z 223DEG 38KT 3969 9752 3964 9728
3943 9699
HAIL...1.00IN
WIND...70MPH
$$
BARJENBRUCH1 follow-up statement
707
WWUS53 KTOP 190407
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1107 PM CDT SAT MAY 18 2013
KSC117-157-201-190415-
/O.CON.KTOP.SV.W.0028.000000T0000Z-130519T0415Z/
REPUBLIC-MARSHALL-WASHINGTON-
1107 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHWESTERN MARSHALL AND NORTHEASTERN REPUBLIC COUNTIES UNTIL 1115
PM CDT...
AT 1103 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HUBBELL TO 7 MILES NORTH OF MORROWVILLE TO
BARNES...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HANOVER...HOLLENBURG AND BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4000 9673 3994 9669 3993 9669 3957 9696
3978 9725 3989 9759 4001 9754
TIME...MOT...LOC 0408Z 223DEG 38KT 4004 9741 3998 9708
3980 9677
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:40 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 18, 6:40 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 640 PM CDT SAT MAY 18 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 344 PM CDT SAT MAY 18 2013 AT MID AFTERNOON WELL DEFINED DRYLINE EXTENDED FROM WESTERN KS INTO NORTHWEST OK...WITH TOWERING CU RAPIDLY DEVELOPING ALONG IT AHEAD OF A STRONG SHORTWAVE TROUGH MOVING INTO THE OK/TX PANHANDLES. THUNDERSTORMS IN THIS AREA WILL INTENSIFY INTO THE EVENING HOURS. MODELS DIFFER SIGNIFICANTLY ON HOW THEY HANDLE THE EVOLUTION OF THE WESTERN/CENTRAL KS CONVECTION THIS EVENING AS IT SPREADS EAST AND NORTHEAST OFF THE DRYLINE. CURRENT FCST REFLECTS A MODEL CONSENSUS FAVORING A GRADUAL AREAL DECREASE OF BROKEN LINE/QLCS THAT ENTERS INTO THE WESTERN COUNTY WARNING AREA BY MIDNIGHT THEN FURTHER WEAKENING EASTWARD ACROSS THE REMAINDER OF THE CWA AS STRONG CAPPING INVERSION AND LESS FAVORABLE SHEAR PROFILES ARE ENCOUNTERED. ONE OFFSETTING FACTOR WILL BE THE POTENTIAL FOR SOME UPSCALE GROWTH FOR ELEVATED CONVECTION WITH AN INCREASING BUT SLOWLY VEERING LOW LEVEL JET LATE IN THE EVENING AND OVERNIGHT. WILL FAVOR THE WEST AND NORTHWEST CWA THIS EVENING THEN THE NORTHEAST AND EAST CENTRAL COUNTIES LATER IN THE NIGHT. THE MAIN LOW END POTENTIAL FOR EVENING CONVECTION IN THE EASTERN COUNTIES WILL BE MAINLY FROM THE PASSAGE OF A WEAK MCV LIFTING NORTHEAST ACROSS THE AREA AND LLVL JET LATER ON. MAIN SEVERE POTENTIAL TONIGHT WILL BE THE POTENTIAL FOR HAIL TO ONE INCH AND STRONG GUSTY WINDS NORTH AND WEST OF THE TURNPIKE. A MORE WIDESPREAD AND MORE SIGNIFICANT THREAT FOR SEVERE WEATHER STILL EXPECTED FOR SUNDAY. STRONG SHORTWAVE TROUGH NOW OVER UT WILL SWING RAPIDLY OUT OF THE TX PANHANDLE EARLY SUNDAY MORNING AND ACROSS THE CWA THROUGH THE AFTERNOON. THEREFORE...AFTER A TEMPORARY BREAK/WEAKENING TREND OF ANY REMAINING CONVECTION IN THE MORNING FROM THE OVERNIGHT HOURS...THERE REMAINS THE LIKELIHOOD THAT STRONG TO SEVERE THUNDERSTORMS WILL REFORM IN THE AFTERNOON. THIS SHOULD OCCUR AS VERY STEEP LAPSE RATES DEVELOP OVER THE CWA WITH THE APPROACH OF THE SHORTWAVE TROUGH WHICH WILL MAKE WAY FOR CAPE VALUES COMMONLY IN THE RANGE OF 2500-3500 J/KG PRIMARILY ACROSS NORTHEAST AND EAST CENTRAL AREAS AFTER 2 PM...THEN SPREADING EASTWARD ACROSS THE REMAINDER OF THE CWA THROUGH THE AFTERNOON. HAVE REFLECTED THIS SCENARIO IN THE GRIDS WITH LIKELY POPS AND THE MENTION OF SEVERE POTENTIAL. EXPECT VERY LARGE HAIL AND STRONG WINDS TO BE THE MAIN SEVERE THREATS ALONG WITH ISOLATED TORNADOES...ESPECIALLY IF ANY SUSTAINED DISCRETE SUPERCELLS OCCUR. DESPITE THE CLOUDS...STILL EXPECT HIGHS TO MAKE NEAR 80 IN THE NORTH CENTRAL TO THE MIDDLE 80S ELSEWHERE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 344 PM CDT SAT MAY 18 2013 EXPECT ONGOING STRONG TO SEVERE CONVECTION SUNDAY EVENING AS THE NEGATIVE TILT MID LEVEL TROUGH PROGRESSES EAST NORTHEAST ACROSS EASTERN KANSAS. SEVERE THREAT WILL CONTINUE THROUGH 06Z IN EAST CENTRAL KANSAS. VERY LARGE HAIL WILL BE THE PRIMARY HAZARD AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE EVENING HOURS. STRONG WINDS ARE ALSO POSSIBLE ACROSS EASTERN KANSAS WITH STORMS BECOMING LINEAR MOVING EAST. MONDAY STILL A BIT OF A QUESTION MARK WITH THE PLACEMENT OF THE FRONTAL BOUNDARY/SURFACE TROUGH ACROSS EAST CENTRAL OR SOUTHEAST KANSAS. AT THIS TIME WILL GO WITH THE BOUNDARY IN OR NEAR EAST CENTRAL KANSAS. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS EAST CENTRAL KANSAS MONDAY AFTERNOON AND EVENING MAINLY ALONG AND SOUTHEAST OF I-35. A CLOSED UPPER LOW WILL SPIN OVER THE NORTHERN PLAINS THROUGH WEDNESDAY WITH RIDGING OVER THE CENTRAL PLAINS THURSDAY AND CONTINUING TO BUILD THROUGH SATURDAY. WITH THE SLOW MOVEMENT OF THE UPPER LOW AND LOBES ROTATING AROUND IT THERE REMAINS A CHANCE OR SLIGHT CHANCE OF THUNDERSTORMS TUESDAY BUT THEN ACROSS THE NORTHERN COUNTIES NEAR THE NEBRASKA BORDER TUESDAY NIGHT AND WEDNESDAY. NOCTURNAL AND EARLY MORNING THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT INTO SATURDAY. TEMPERATURES WILL BE COOLER FOR THE WEEK WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 640 PM CDT SAT MAY 18 2013 CONFIDENCE IN FORECAST DETAILS AND TIMING IS LOW DUE TO SEVERAL DIFFERING MODEL SOLUTIONS. CONTINUED WITH THE PREVIOUS FORECAST IDEA OF SOME ELEVATED STORMS POSSIBLY MOVING THROUGH THE AREA LATE TONIGHT. IF THIS OCCURS...THERE COULD BE SOME MVFR CIGS DEVELOP BEFORE SUNRISE. THINK VFR CONDITIONS ARE LIKELY BY LATE MORNING AS MIXING INCREASES WITH A STRENGTHENING PRESSURE GRADIENT. THEN STORM STORM DEVELOPMENT SUNDAY AFTERNOON APPEARS TO BE RELATIVELY EARLY IN THE DAY WITH GOOD DYNAMICS OVERSPREADING A VERY UNSTABLE AIRMASS. TAFS ARE A BEST GUESS AT TIMING WITH ADJUSTMENTS LIKELY AS THINGS UNFOLD. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...63 LONG TERM...53 AVIATION...WOLTERS
Hazardous weather outlook, May 18, 7:38 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 738 PM CDT SAT MAY 18 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-200045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 738 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS IN CENTRAL KANSAS ARE EXPECTED TO CONTINUE MOVING NORTHEAST INTO PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF LARGE HAIL AND A FEW TORNADOS. THE THREAT FOR TORNADOS WILL PERSIST FOR A FEW HOURS THIS EVENING WITH AREAS ALONG AND WEST OF A LINE FROM ABILENE TO CLAY CENTER AND WASHINGTON AT GREATER RISK FOR A TORNADO. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY LARGE HAIL AROUND 2 INCHES IN DIAMETER AND WINDS AS STRONG AS 70 MPH DURING THE EVENING. STORMS COULD MOVE EAST INTO FAR EASTERN KANSAS OVERNIGHT. THINKING IS THE TORNADO RISK SHOULD DIMINISH AS STORMS CONTINUE MOVING EAST. THERE MAY STILL BE A RISK FOR HAIL AND DAMAGING WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCES FOR MORE WIDESPREAD SEVERE WEATHER CONTINUE TO INCREASE FOR LATER IN THE DAY SUNDAY ACROSS EASTERN KANSAS. SEVERE HAIL /GREATER THAN 2 INCHES/ AS WELL AS DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE AS THESE STORMS DEVELOP IN THE MID AFTERNOON AND INTO THE EVENING HOURS. THUNDERSTORM CHANCES CONTINUE SUNDAY NIGHT...A FEW OF THESE STORMS MAY BE SEVERE. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON MONDAY...MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. EXPECT LARGE HAIL AND AN ISOLATED TORNADO THREAT MONDAY AFTERNOON/EVENING. A CHANCE FOR THUNDERSTORMS RETURNS LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. WOLTERS
In the hours before
Local storm report, May 18, 9:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
943 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST NNW TESCOTT 39.01N 97.88W
05/18/2013 E50.00 MPH OTTAWA KS TRAINED SPOTTER
&&
KSANDERSLocal storm report, May 18, 10:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1003 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 5 N DELPHOS 39.35N 97.77W
05/18/2013 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
KSANDERSSpecial weather statement, May 18, 10:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1004 PM CDT SAT MAY 18 2013
KSZ035-190330-
DICKINSON-
1004 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKINSON COUNTY...
THROUGH 1030 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 50
MPH ACROSS PORTIONS OF DICKINSON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG
WINDS IN EXCESS OF 50 MPH. WEATHER INSTRUMENTATION AT THE AIRPORT
NEAR SALINA RECORDED A WIND GUST OF 48 MPH AT 950 PM. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE SOLOMON...HOPE...ABILENE
AIRPORT...ABILENE...HERINGTON...TALMAGE...MANCHESTER...ENTERPRISE...
WOODBINE...MOONLIGHT AND CHAPMAN. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 267 AND 289 COULD ALSO BE AFFECTED.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3893 9738 3913 9737 3913 9696 3897 9697
3898 9693 3887 9693 3887 9689 3882 9689
3881 9693 3861 9693 3860 9737 3893 9739
TIME...MOT...LOC 0303Z 232DEG 44KT 3869 9734
$$ BARJENBRUCHLocal storm report, May 18, 10:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG MINNEAPOLIS 39.12N 97.71W
05/18/2013 OTTAWA KS EMERGENCY MNGR
WIND GUST ESTIMATED AROUND 80 MPH. SEVERAL TREES
UPROOTED. DAMAGE TO ROOFS AND TREE BRANCHES IN THE TOWN
OF MINNEAPLOLIS AND LIDSNEY.
&&
KSANDERSLocal storm report, May 18, 10:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 E DELPHOS 39.27N 97.72W
05/18/2013 E1.75 INCH OTTAWA KS LAW ENFORCEMENT
&&
KSANDERSLocal storm report, May 18, 10:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1031 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG MILTONVALE 39.35N 97.45W
05/18/2013 CLOUD KS TRAINED SPOTTER
WIND GUSTS ESTIMATED 60 TO 70 MPH. TREE LINBS DOWN AND
PEA SIZE HAIL
&&
KSANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:43 PM CDT | Special Weather Statement | TOP | Republic | 32 min |
| May 18, 9:21 PM CDT | Special Weather Statement | TOP | Ottawa | 39 min |
| May 18, 9:30 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 30 min |
| May 18, 9:55 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 35 min |
| May 18, 10:04 PM CDT | Special Weather Statement | TOP | Dickinson | 26 min |
| May 18, 10:12 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson | 48 min |
| May 18, 10:25 PM CDT | Tornado Warning | TOP | Clay, Cloud, Republic, Washington | 20 min |
| May 18, 10:33 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Marshall, Pottawatomie, Riley, Washington | 42 min |
| May 18, 10:42 PM CDT | Tornado Warning | TOP | Washington | 33 min |
| May 18, 10:57 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Marshall, Morris, Nemaha, Pottawatomie, Riley and 2 more | 48 min |
| May 18, 11:26 PM CDT | Tornado Warning | TOP | Jackson, Pottawatomie | 19 min |
| May 18, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Pottawatomie, Shawnee and 1 more | 47 min |
| May 19, 1:50 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 40 min |
| May 19, 2:27 PM CDT | Special Weather Statement | TOP | Riley | 18 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 39 min |
| May 19, 3:10 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 19, 3:21 PM CDT | Special Weather Statement | TOP | Wabaunsee | 24 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 48 min |
| May 19, 4:25 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 50 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 66 min |
| May 19, 4:42 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 48 min |
| May 19, 4:56 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 49 min |
| May 19, 5:00 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 45 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 43 min |
| May 19, 5:09 PM CDT | Tornado Warning | TOP | Dickinson | 36 min |
| May 19, 5:11 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 49 min |
| May 19, 5:21 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley | 39 min |
| May 19, 5:31 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 29 min |
| May 19, 5:33 PM CDT | Tornado Warning | TOP | Lyon | 27 min |
| May 19, 5:41 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage, Shawnee, Wabaunsee | 49 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 33 min |
| May 19, 5:53 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 22 min |
| May 19, 5:57 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 48 min |
| May 19, 6:13 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 47 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Osage, Shawnee | 52 min |
| May 19, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Shawnee | 44 min |
| May 19, 6:39 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.